Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Salt Lake City, UT

May 1, 2007

NWS Salt Lake City, UT issued this red flag warning at May 1, 2007, 2:52 PM MDT. It took effect at May 2, 2007, 3:48 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 2:52 PM MDT (20:52 UTC)
In effect from
May 2, 2007, 3:48 AM MDT
Expired
May 2, 2007, 10:00 PM MDT
In force
18 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 012052
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
252 PM MDT TUE MAY 1 2007

UTZ439>441-021100-
/O.UPG.KSLC.FW.A.0001.070502T1800Z-070503T0400Z/
/O.NEW.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
252 PM MDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY 
FOR SOUTHWESTERN AND SOUTH CENTRAL UTAH FOR WIND AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 439 440 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR SOUTHWEST AND SOUTH CENTRAL UTAH FOR STRONG
SOUTH WIND AND LOW HUMIDITY AND INCLUDES FIRE WEATHER ZONES
439...440 AND 441.

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH
WILL DEVELOP IN THE WARNING AREA WEDNESDAY AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED ACROSS EXTREME
SOUTHWEST AND SOUTH CENTRAL UTAH WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-021100-
/O.NEW.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
252 PM MDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY 
FOR SOUTHWESTERN UTAH VALLEYS FOR WIND AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 435...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT
WEDNESDAY. 

THIS WARNING IS FOR SOUTHWESTERN UTAH VALLEYS FOR STRONG SOUTH
WIND AND LOW HUMIDITY AND INCLUDES FIRE WEATHER ZONE 435.

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH
WILL DEVELOP IN THE WARNING AREA WEDNESDAY AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED WHERE FUELS ARE
CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 020948
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 AM MDT WED MAY 2 2007

UTZ437-021800-
/O.EXA.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-
348 AM MDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST UTAH MOUNTAINS. THIS WARNING IS FOR FIRE WEATHER ZONE
437 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS
WARNING IS FOR THE SOUTHWEST MOUNTAINS OF UTAH AND INCLUDES FIRE
WEATHER ZONE 437 BELOW 7000 FT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
DEVELOP OVER THE SOUTHWEST UTAH MOUNTAINS THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED
BELOW 7000 FT WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-439>441-021800-
/O.CON.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
348 AM MDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING IS FOR FIRE
WEATHER ZONES 435 AND 439 THROUGH 441...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS
WARNING IS FOR THE SOUTHWESTERN AND SOUTH CENTRAL UTAH VALLEYS AND
INCLUDES FIRE WEATHER ZONES 435 AND 439 THROUGH 441.

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED
WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

CHENG
000 
WWUS85 KSLC 021737
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1137 AM MDT WED MAY 2 2007

UTZ435-437-439>441-030400-
/O.CON.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1137 AM MDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL UTAH INCLUDING THE GLEN CANYON AREA
BELOW 7000 FT. THIS WARNING IS FOR FIRE WEATHER ZONES 435...437 
AND 439 THROUGH 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED
WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 030352
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 PM MDT WED MAY 2 2007

UTZ435-437-439>441-030500-
/O.EXP.KSLC.FW.W.0001.000000T0000Z-070503T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
952 PM MDT WED MAY 2 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES ACROSS THE WARNED AREA HAVE COME UP ABOVE 15
PERCENT IN GENERAL. THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE...HOWEVER A FEW SITES MAY SEE CONDITIONS REMAIN VERY CLOSE
TO RED FLAG CONDITIONS FOR THE NEXT 1 TO 2 HOURS. WINDS ARE
EXPECTED TO REMAIN STRONG OUT OF THE SOUTH THROUGH 3AM. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 1, 9:53 AM MDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 1, 9:53 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
953 AM MDT TUE MAY 1 2007

.SYNOPSIS...INCREASING SOUTHERLY FLOW ALOFT WILL SPREAD MOISTURE
NORTH ACROSS UTAH TODAY. A COLD PACIFIC STORM SYSTEM WILL ARRIVE OVER
THE GREAT BASIN LATE TOMORROW...AND LINGER THROUGH THE WEEKEND.

&&

.DISCUSSION...A STORM SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST
IS MOVING ONSHORE AT THIS TIME. SOUTHERLY FLOW IS INCREASING OUT
AHEAD OF IT AND THIS IS DRAWING MOISTURE FROM THIS SYSTEM
IN...RESULTING IN WIDESPREAD CLOUDS ACROSS THE FORECAST AREA ALONG
WITH A FEW SHOWERS OVER SOUTHERN UTAH. WITH DAYTIME
HEATING...SHOWER AND THUNDERSTORM COVERAGE WILL ONLY INCREASE AND
THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND OVERNIGHT HOURS.
CURRENT POPS FOR THIS AFTERNOON LOOK GOOD BUT WILL NEED TO
CONSIDERING RAISING POPS FOR THE NORTH FOR THIS EVENING...THOUGH
LOW LEVELS MAY BE TOO DRY FOR ANY RAIN TO HIT THE GROUND. EVEN
WITH THE ADDITIONAL CLOUD COVER...TEMPERATURES WILL REMAIN WELL
ABOVE CLIMO STATEWIDE ONCE AGAIN.

SOUTHERN UTAH DRIES OUT TOMORROW AS THE SOUTHERN CALIFORNIA SYSTEM
MOVES INTO NEW MEXICO...BUT MOISTURE WILL REMAIN OVER THE NORTH
OUT AHEAD OF THE APPROACHING PACIFIC NORTHWEST STORM SYSTEM. THE
ASSOCIATED SURFACE FRONT IS EXPECTED TO REACH FAR NORTHWESTERN
PORTIONS OF THE STATE BY THE AFTERNOON AND PUSH THROUGH NORTHERN
UTAH WEDNESDAY NIGHT. SOUTHWESTERLY FLOW IS EXPECTED TO INCREASE OUT OF
AHEAD OF IT AND THIS COULD CAUSE SEVERE FIRE WEATHER CONDITIONS
OVER THE SOUTH. CURRENT FIRE WEATHER WATCH LOOKS GOOD AND WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING THIS AFTERNOON. SEE FIRE
WEATHER SECTION FOR DETAILS. PRE AND POST FRONTAL WINDS MAY ALSO
BE STRONG ENOUGH TO REQUIRE ADDITIONAL HEADLINES.

INITIAL PUSH OF PRECIPITATION AND COLD AIR IS EXPECTED WEDNESDAY
NIGHT AND THURSDAY ALONG AND BEHIND THE COLD FRONT...WHICH SHOULD
MAKE IT INTO SOUTHERN UTAH BY THURSDAY NIGHT IF THE GFS IS
CORRECT. NAM REMAINS A LITTLE SLOWER WITH THE FRONT BUT IS MOVING
CLOSER TO THE GFS SOLUTION. HIGH TEMPERATURES WILL DROP TO OR
BELOW SEASONAL NORMALS BEGINNING THURSDAY BUT SHOULD BE COLDEST ON
FRIDAY WITH THE SECOND PUSH OF COLD AIR AS THE UPPER LOW MOVES IN.
THE SYSTEM IS COLDER IN THE LATEST GFS THAN IN EARLIER RUNS...BUT
MOUNTAIN SNOW AND VALLEY RAIN IS STILL EXPECTED. THE SYSTEM
LINGERS LONGER OVER THE STATE IN THE LATER RUNS AS WELL...WITH
SHOWERS NOW EXPECTED TO PERSIST ALL THE WAY INTO TUESDAY MORNING.

NO UPDATES PLANNED TO THE FORECAST THIS MORNING.

&&

.AVIATION...NO SIGNIFICANT AVIATION ISSUES EXPECTED AT SLC TODAY.
THERE IS ONLY A 20 PERCENT CHANCE THAT THE NORTHWESTERLY LAKE
BREEZY WILL OCCUR THIS AFTERNOON. IF IT OCCURS...IT WILL LIKELY
HAPPEN BETWEEN 18-21Z BEFORE SWITCHING BACK TO SOUTH LATE IN THE AFTERNOON.

&&

.FIRE WEATHER...CONVECTIVE DEVELOPMENT OVER SOUTHERN UTAH TODAY WILL
GENERATE STRONG SOUTH WINDS OVER THE NORTHERN PORTIONS OF THE
DISTRICT THIS AFTERNOON. SPEEDS AND HUMIDITIES WILL TOUCH CRITICAL
LEVELS BUT THE ABSENCE OF CURED FUELS PRECLUDES THE ISSUANCE OF A
RED FLAG WARNING.

THE CONVECTION DOWN SOUTH WILL INITIALLY BE ON THE DRY SIDE BUT
SHOULD MOISTEN UP FAIRLY RAPIDLY WITH WETTING RAINS POSSIBLE DURING
THE AFTERNOON.

THE APPROACHING COLD FRONT WILL TIGHTEN UP THE SURFACE GRADIENT AND
SOUTH WINDS WILL INCREASE TOMORROW OVER MUCH OF THE AREA. THIS
SOUTHERLY FLOW WILL ALSO ADVECT DRIER AIR BACK INTO THE AREA WITH
HUMIDITIES LIKELY REACHING CRITICAL LEVELS ALONG THE SOUTHERN BORDER
WHERE FUELS ARE CURED. WINDS SHOULD BE STRONG ENOUGH AS WELL AND THE
CURRENT FIRE WEATHER WATCH LOOKS GOOD AND WE WILL LIKELY GO TO A RED
FLAG WARNING WITH THE AFTERNOON FORECASTS. ALTHO THE WINDS WILL ALSO
BE STRONG ENOUGH IN THE HIGHER SOUTHWEST VALLEYS...HUMIDITIES WILL
BE MARGINAL SO WILL CONTINUE TO LEAVE THIS AREA OUT OF THE WATCH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 10 PM WEDNESDAY FOR
UTAH FIRE WEATHER ZONES 439-440-441.

WY...NONE.

&&

PUBLIC/AVIATION...TRAPHAGAN
FIRE WEATHER...WILENSKY/C.SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 1, 6:25 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
625 AM MDT TUE MAY 1 2007

UTZ001>021-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
625 AM MDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM SOUTHERLY FLOW ALOFT WILL CONTINUE ACROSS THE OUTLOOK AREA
TODAY WITH INCREASING MOISTURE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD STORM SYSTEM WILL APPROACH THE WEST COAST WEDNESDAY.
THIS WILL LEAD TO INCREASING SOUTH WINDS OVER UTAH AND SOUTHWEST
WYOMING. IN EXTREME SOUTHERN UTAH...THE GUSTY WINDS COMBINED WITH
LOW RELATIVE HUMIDITY MAY LEAD TO SEVERE FIRE WEATHER CONDITIONS.
A FIRE WEATHER WATCH HAS BEEN ISSUED.

ON WEDNESDAY EVENING A STRONG COLD FRONT WILL MOVE FROM WEST TO
EAST ACROSS THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING.
STRONG SOUTH WINDS WITH SCATTERED THUNDERSTORMS WILL ACCOMPANY THE
FRONT...FOLLOWED BY AREAS OF RAIN...CHANGING TO SNOW IN THE
MOUNTAINS. MUCH COOLER AND SHOWERY WEATHER WILL THEN CONTINUE FOR
THURSDAY THROUGH THE WEEKEND. SIGNIFICANT SNOWFALL IS POSSIBLE...
MAINLY FOR THE WASATCH AND UINTA MOUNTAIN RANGES OF NORTHERN UTAH
AND EXTREME SOUTHWEST WYOMING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:41 AM MDTFire Weather WatchSLC11 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.